Missouri, 2006

Flood in Missouri, May 1, 2006

May 1, 2006 · NWS EAX · 1 event in 1 county or zone

1 flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before the first event at May 1, 3:09 AM CST, 2 hours 51 minutes earlier.

Area forecast discussion, May 1, 3:09 AM CST, 2 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
409 AM CDT MON MAY 1 2006

.DISCUSSION...
MESSY WEATHER PATTERN THIS MORNING...WITH ALL SORTS OF WEAK WAVES
MOVING THROUGH FLOW. SHORT WAVE IN SOUTH CENTRAL MISSOURI MOVING
EAST AT THIS TIME. EVEN THOUGH YOU WOULD EXPECT SOME SUBSIDENCE
BEHIND THIS WAVE...THE 06Z NAM SHOWING THAT THE WAVE MOVING INTO
EASTERN NEBRASKA AT THIS TIME HAS A VORT LOBE EXTENSION THAT IS
MOVING INTO WESTERN MISSOURI AND NORTHWEST ARKANSAS. ISENTROPIC LIFT
SHOWING UP ON THE 305K SURFACE THROUGH THIS AREA IS BEST REASON I
CAN FIND FOR THE REDEVELOPMENT OF CONVECTION IN SOUTHWEST MISSOURI.
WILL GO WITH NAM SOLUTION FOR POPS THIS MORNING...AS THIS MODEL
SEEMS TO CAPTURE THESE FEATURES THE BEST.

NEXT PROBLEM IS WITH WAVE CURRENLTY IN CENTRAL COLORADO. THIS SHOULD
BE MOVING INTO CENTRAL KANSAS BY MIDDAY...AND HAVE SOME CONCERNS OF
THUNDERSTORMS DEVELOPING THIS AFTERNOON IN MY SOUTHERN AND EASTERN
AREAS AS THIS WAVE MOVES INTO WESTERN MISSOURI. NAM SHOWING ENOUGH
DRY AIR PUNCHING INTO WESTERN MISSOURI BY MID AFTERNOON THAT
THUNDERSTORM DEVELOPMENT WILL MOST LIKELY TAKE PLACE SOUTH AND EAST
OF FORECAST AREA. GFS NOT QUITE AS BULLISH WITH THIS DRY AIR PUSH.
WILL ONLY GO WITH SOME POPS IN EXTREME SOUTHEASTERN AREAS FOR THIS
AFTERNOON NEAR THE EDGE OF THE THETA E AXIS THAT WILL EXTEND ACROSS
THE SOUTHEASTERN THIRD OF MISSOURI.

TUESDAY SHAPING UP TO BE A PRETTY NICE DAY...WITH WEAK RIDGING
ALOFT. RETURN FLOW AT SURFACE WILL BE SETTING UP AS SURFACE TROUGH
DEVELOPS IN THE NORTHERN PLAINS. THIS BRING MUCH WARMER TEMPERATURES
BACK TO THE REGION.

THIS SURFACE TROUGH IS ASSOCIATED WITH A NORTHERN STREAM SHORT WAVE
THAT WILL BE RACING INTO THE NORTHERN PLAINS TUESDAY NIGHT. SURFACE
COLD FRONT WILL BE MOVING SOUTHEAST OUT OF THE NEBRASKA AND INTO
NORTHWEST MISSOURI BY THE OVERNIGHT PERIOD. AT THE SAME
TIME...WEAKER SHORT WAVE TROUGH SHOWING UP IN SOUTHERN STREAM MOVING
INTO NORTHEAST OKLAHOMA.  CURRENT TRACK IS EXPECTED TO KEEP
CONVECTION WITH THIS WAVE MAINLY SOUTH OF FORECAST AREA...SO OUR
MAIN THREAT FOR RAIN TUESDAY NIGHT AND WEDNESDAY WILL COME WITH
PASSAGE OF COLD FRONT WHICH WILL BE EAST OF FORECAST AREA BY 00Z
THURSDAY. SLIGHTLY COOLER AIR SHOULD DROP IN BEHIND THIS FRONT FOR
THURSDAY AND FRIDAY AS CANADIAN SURFACE HIGH NOSES INTO AREA.

PC

&&

.PREV DISCUSSION...
347 PM CDT SUN...
A PERSISTENT RAIN SHIELD HAS PERSISTED AROUND THE CORE OF A DEEP
CYCLONE PRESENTLY ENTRENCHED ACROSS CENTRAL IOWA EARLY THIS
AFTERNOON. MOST OF NORTHERN MISSOURI HAS BEEN SHROUDED IN A STEADY
LIGHT RAIN SINCE BEFORE DAWN WITH TEMPERATURES FLATLINED IN THE MID
50S. A /VERY/ SLOW NORTHWARD TRANSITION IS EXPECTED THIS EVENING.
FURTHER SOUTH...SUFFICIENT SUNSHINE AND MODEST LOW LEVEL LAPSE RATES
HAVE LED TO WIDESPREAD MODERATE CUMULUS AROUND THE SOUTHERN
PERIPHERY OF THE LOW. WHILE LOW LEVEL CONVERGENCE AND MOISTURE
SUBSTANTIALLY MORE IMPRESSIVE ALONG THE MISSISSIPPI RIVER...DAYTIME
HEATING AND AN UPPER LEVEL IMPULSE PUSHING ACROSS SOUTHERN KANSAS
HAVE BEEN SUFFICIENT FOR SCATTERED SHOWERS AND THUNDERSTORMS ACROSS
CENTRAL/WEST CENTRAL MO THIS AFTERNOON. NOTHING TOO TERRIBLY
IMPRESSIVE GIVE SBCAPES < 400 J/KG...BUT ENOUGH COVERAGE TO GET MOST
EVERYONE A BRIEF SHOWER OR TWO.

WITH THAT SAID...WILL NEED TO KEEP AN EYE OUT TO THE WEST THROUGH
SUNSET AS WATER VAPOR IMAGERY SHOWS THE UPSTREAM SHORTWAVE TO BE
FAIRLY POTENT AND LIKELY ASSOCIATED WITH SOME COLD MID LEVEL
TEMPERATURES. ALTHOUGH THE TARGET OF THIS SHORTWAVE IS TO OUR
IMMEDIATE SOUTH...ENHANCED INSTABILITY AND LOCALLY IMPROVED SHEAR
COULD LEAD TO A FEW STRONGER STORMS BETWEEN 22 AND 01Z. SINCE THIS
ACTIVITY IS BEING GENERATED PURELY ON MARGINAL DIURNAL
HEATING...PRECIPITATION AND ULTIMATELY THE CLOUD COVER WILL
DISSIPATE AFTER SUNDOWN.

STACKED UPPER LOW STILL MOVING AWAY ON MONDAY. LLVL MOISTURE IS NOT
SCOURED OUT BEHIND IT...AND HAVE KEPT LOW CHANCE POPS IN THE EASTERN
CWA FOR MOST OF THE DAY. BOTH THE NAM AND GFS SHOW SOME SHORTWAVE
ENERGY ORBITING AROUND THE MAIN UPPER LOW. LAPSE RATES ARE NOT ALL
THAT IMPRESSIVE...SO FEEL OK LEAVING OUT POPS IN THE WESTERN HALF OF
THE CWA.  SHOULD LOSE MOST OF THE CLOUD COVER BY LATE IN THE
DAY...THE NORTHEAST CORNER WILL BE THE COOLEST WHERE THE CLOUD COVER
LINGERS LONGEST.  FORECAST IS A LITTLE MUDDY AFTER THAT.  ON MONDAY
NIGHT...THE FRONT TO OUR SOUTH WILL POTENTIALLY GENERATE SOME
CONVECTION...BUT FEEL IT WILL BE FAR ENOUGH SOUTH TO LEAVE OUR AREA
DRY.

ON TUESDAY...WE SEE GOOD WAA AHEAD OF ANOTHER SURFACE LOW TO OUR
WEST.  WE HAVE BEEN TRACKING THIS LOW THE LAST FEW DAYS...AND TODAYS
MODEL RUNS HAVE ALL SPED THIS FEATURE UP.  HAVE WARMED UP TUESDAY
SIGNIFICANTLY...WITH HIGHS NEAR 80 AREA WIDE. THE UPPER LEVEL LOW IS
WELL TO OUR NORTH...WITH THE SURFACE FRONT PROGGED TO COME THROUGH
LATE TUESDAY NIGHT.  HAVE INTRODUCED POPS IN NORTHWEST MISSOURI FOR
AFTER MIDNIGHT ON TUESDAY...AND THEN THROUGHOUT THE DAY ON WED.
MODELS SEEM PRETTY SURE ABOUT QUICKLY GETTING THE RAIN OUT OF
HERE...NEVERTHELESS KEPT CHANCES IN FOR A LITTLE WHILE ON WED
NIGHT.  AS FRONT SINKS SOUTH...THERE IS SOME MID LEVEL WAA ON
THURSDAY. THIS SHOULD ALSO STAY JUST SOUTH OF US AND HAVE GONE DRY
FOR THURSDAY.

ANOTHER SYSTEM MAY BE HEADING THIS WAY FOR SUNDAY NIGHT OR EARLY
NEXT WEEK. BUT THAT IS JUST OUTSIDE OF THIS FORECAST...AND SOMETHING
TO LOOK AT TOMORROW.

BOOKBINDER/LVK

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
MO...NONE
KS...NONE

WFO EAX
Hazardous weather outlook, May 1, 4:59 AM CST, 1 hour 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
559 AM CDT MON MAY 1 2006

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-021100-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-
JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-
PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-
BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-
RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-
CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY-
559 AM CDT MON MAY 1 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL
AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...TODAY AND TONIGHT

THERE WILL BE A CHANCE OF THUNDERSTORMS THIS AFTERNOON IN AREAS SOUTH
AND EAST OF A LINE FROM BUTLER TO MACON MISSOURI. THUNDERSTORMS WILL
BE CAPABLE OF PRODUCING SMALL HAIL AND GUSTY WINDS...BUT STORMS
SHOULD REMAIN BELOW SEVERE WEATHER LIMITS IN THE OUTLOOK AREA...THEN
MAY BECOME STRONGER IN AREAS FURTHER TO THE EAST.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE WILL BE A CHANCE OF THUNDERSTORMS OVERNIGHT TUESDAY NIGHT AND
INTO WEDNESDAY AS A COLD FRONT MOVES FROM NORTHWEST MISSOURI AND
EASTERN KANSAS TUESDAY NIGHT INTO EASTERN MISSOURI ON WEDNESDAY. SOME
STORMS MAY BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS. HEAVY RAIN
MAY ALSO OCCUR WITH THE THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE TUESDAY NIGHT AND INTO
WEDNESDAY MORNING.

PC

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flood. Local standard time, as filed.

Flood, Andrew

When
May 1, 6:00 AM CST to 11:00 AM CST
Where
Andrew County, Rosendale
Reported by
OFFICIAL NWS OBS.
Coordinates
40.050, -94.833

The 102 River in Rosendale crested at 18.5 feet, or 0.50 feet above flood stage.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2006Every state in 2006This day in weather historyWarnings in Missouri, May 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5502546.